CSN Login
Members Online: 17

Rogaine/Monoxidil

ohilly
Posts: 446
Joined: Jan 2008

Okay, please allow me to obsess more about my hair. I'm sure I don't have to repeat the whole story, since I have emailed this board so many times about the same subject, but here goes:

My hair started growing back on Sept. 1 (my last chemo was June 20). It covers my head and I was able to ditch the wig, but it upsets me that in front it is very thin and you can see through. It all fell out in the front, which is probably why it is thinner there, whereas the back stayed and is thicker. So maybe the front is just taking its time to grow back. My question is: should I consult a dermatologist about this and try Rogaine or Monoxidil, or just wait? Has anyone tried these drugs (Monoxidil and Rogaine) and if so, what were the results? Are they safe to take?

I am so, so depressed about the thinness in front. I used to have beautiful, thick hair. Despite all the reassurance I get from this board, I was crying about my hair yesterday. I'm trying to believe it won't stay this way.

Thanks for all your support,

Ohilly

Aortus's picture
Aortus
Posts: 967
Joined: Jan 2009

As a bald guy, I obviously don't have much experience with hair *growing back*. But the guys I know who admit to using Minoxidil say that it *is* good for making thinnish hair fuller. Not quite so good making bald spots unbald, but that's not your problem. So if your dermatologist says you can use Minoxidil, chances are it could help you out.

Best of luck getting *completely* out of our Baldies Club!

mmontero38's picture
mmontero38
Posts: 1523
Joined: Dec 2007

Ohilly, I would wait just a tad longer. Your hair was a little slower in growing back, so give it more time. Also, the Rogaine works as long as you continue to use it. Once, you stop then it stops growing again and what did come in will fall out again. Wait a little longer, then consult a dermatologist. Hugs, Lili

ohilly
Posts: 446
Joined: Jan 2008

Thanks for your support, Lili. I am really depressed about my hair, but am trying to keep in in perspective. I know I could be dead and living is the more important thing. I think I would feel better if my hair would just be thicker. I'll take your advice: wait 3 or 4 more months, and if not, consult a dermatologist.

Ohilly

mmontero38's picture
mmontero38
Posts: 1523
Joined: Dec 2007

Ohilly, you're quite welcome. I know how depressing it could be. I personally didn't fret about my hair as much as I do (even to this day) about the weight gain. I look at myself in pictures and just cringe. So, I do know exactly how you feel. It is so important for our self esteem to like what we see in the mirror. I hope it starts growing in for you. Hugs, Lili

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network